US military members suffer Myocarditis Following Immunization With mRNA technology COVID-19 Vaccines (Montgomery et al.); in this case series of 23 male patients, including 22 previously healthy
by Paul Alexander
military members, myocarditis was identified within 4 days of receipt of a COVID-19 vaccine; for most patients (n = 20), the diagnosis was made after the second dose of mRNA COVID-19 injection
There is this massive surge in young previously healthy people who are dying suddenly and who are developing myocarditis following the COVID mRNA gene injection. This should not be happening in this age cohort. In such healthy people. I seek to highlight several examples.
‘A total of 23 male patients (22 currently serving in the military and 1 retiree; median [range] age, 25 [20-51] years) presented with acute onset of marked chest pain within 4 days after receipt of an mRNA COVID-19 vaccine.
All military members were previously healthy with a high level of fitness. Seven received the BNT162b2-mRNA vaccine and 16 received the mRNA-1273 vaccine. A total of 20 patients had symptom onset following the second dose of an appropriately spaced 2-dose series. All patients had significantly elevated cardiac troponin levels.
Among 8 patients who underwent cardiac magnetic resonance imaging within the acute phase of illness, all had findings consistent with the clinical diagnosis of myocarditis. Additional testing did not identify other etiologies for myocarditis, including acute COVID-19 and other infections, ischemic injury, or underlying autoimmune conditions. All patients received brief supportive care and were recovered or recovering at the time of this report.
The military administered more than 2.8 million doses of mRNA COVID-19 vaccine in this period. While the observed number of myocarditis cases was small, the number was higher than expected among male military members after a second vaccine dose.
Conclusions and Relevance
In this case series, myocarditis occurred in previously healthy military patients with similar clinical presentations following receipt of an mRNA COVID-19 vaccine. Further surveillance and evaluation of this adverse event following immunization is warranted. Potential for rare vaccine-related adverse events must be considered in the context of the well-established risk of morbidity, including cardiac injury, following COVID-19 infection.’